Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

153 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for persistent anxiety

Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5078 Questions

default
Posted on Mon, 13 Mar 2017 in Mental Health
Question: I have always had an anxiety problem. Though throughout my life I've done a good job hiding it and fighting it. But I am 36 now and over the last 5 years or so things have been getting progressively worse. I am an Exec Chef with many responsibilities and much stress is in my life. Lately I have been having shaking episodes, I gag often, vision sometimes gets blurry, I can't keep a straight thought, and I've even been experiencing a fear of people in general. Plus my skin gets very clammy while my ears get red and warm. Like I said, I always have gone through these things but its getting harder to control and harder to hide.
doctor
Answered by Dr. Seikhoo Bishnoi 1 hour later
Brief Answer:
Relaxation exercises and medicines are modality of treatment.

Detailed Answer:
Hello thanks for asking fro healthcaremagic.com

I can understand your concern. First of all I'd like to tell you that there is nothing to hide about anxiety. Problems of anxiety are seen in a lot of individuals and most of successful people have anxiety issues.

The symptoms like shaking episodes, blurred vision, poor focus, fear etc suggest generalised anxiety but should be evaluated.

Base line investigations like haemogram, Thyroid function tests, ECG should be done to rule out medicinal causes. Hyperthyroidism sometimes leads to similar symptoms. ECG will rule out cardiac cause.

If these comes normal then you should consider consulting a psychiatrist. Since you have managed well with anxiety and are in good job so in my opinion you should first give try to relaxation exercises. Breathing exercises or Progressive muscle relaxation exercise can help to control the panic like episodes. PMR or progressive muscle relaxation can be learned from a good psychologist. You can learn the details from youtube too. With time you will learn to control anxiety by controlling your body. Practice is needed to get full relaxation.

If relaxation exercises fail then medicines are mainstay of treatment. SSRIs are used commonly for anxiety. Escitalopram, Sertraline, Citalopram etc are commonly used medicines for anxiety. The medicines help to control the symptoms and are safe to use. These medicines don't cause dependence so you can think of medicinal treatment too.

So please visit a psychiatrist and discuss about the management.

Thanks. Take care

You are welcome to ask follow up doubts.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication
Treatment/Therapy
Lab Tests

Recent questions on  Sertraline

doctor1 MD

I`m a 33 year old male, 5' 10" currently 194. When I masturbate, right after ejaculation, I urinate automatically. I believe I may have been doing it for the last several years. But I`ve just realized it was not normal. I thought it may have been Retrograde Ejaculation. But I read somewhere else it wasn`t. I was born with Spina Bifida,( Myelomeningocele) and Hydrocephalus. I take Dilantin and Phenytek for Epilepsy. I also take Zoloft and Celexa for Anxiety,OCD and Depression. Thanks

doctor1 MD

It is the weekend and am concerned about blood pressure. Last 3 readings: 140/88, 133/106, 137/105. Also have pounding headache in back of skull and top of head like a throbbing migraine. Saw my primary in May. All blood tests and EKG normal. Was taking Lisinopril HCTZ 20/12.5. My concern was swollen ankles so Dr. switched me to Lisinopril tabs 20mg & Lasix 40mg. I have not felt well since the switch. I have been treated for HBP about 15 years, am 56 and do smoke. Last 2 days have taken Lisinopril twice a day and 1/2 Lasix. Dr. told me I could do that as long as I monitor myself. Have not had numbers in 100s for a long time. Other medications are Aciphex 20mg, trazodone 100mg, sertraline 150mg and the lisinopril 20mg & lasix. I just do not feel well and need some advice. I will call my dr. on Monday to discuss. Thank you.

doctor1 MD

I HAVE BEEN TAKING TRIAMTERENE HCTZ FOR BLOOD PRESSURE AND SERTRALINE HCL FOR DEPRESSION AND LOSARTAN POTASSIUM FOR HIGH BLOOOD PRESSURE . MY HAIR IS FALLING OUT I HAVE A LARGE BALD SPOT ON THE TOP OF MY HEAD. I AM A FEMALE COULD THE MEDICATION CAUSE MY HAIR LOSS I HAVE BE USING THE MEDICATION FOR 3 YEARS

doctor1 MD

HI, i was prescribed Zoloft about 2 months ago and since then i have gained 7 pounds (still exercise and diet 7 days a week tho), have had nose bleeds, none stop spotting, headaches and absolutely no energy. I am also on the birth control pill and embien for sleep. Could all the medicines I m on be causing all these problems I am having or is it just due to Zoloft?

doctor1 MD

i have crirrocis quit drihking 2years but i have bad itching

doctor1 MD

Hi my name is XXXXXXX I take trazodone, gabapentin and duloxetine HCL DR, with oxycodon-acetaminophen7.5-325 witch I have to drug test for. I was just told my test came back showing I have taken lorazepam . this is not the first time for this...

doctor1 MD

I have anxiety attacks, fatigue and major depression , I am hot and cold, sick to stomach but no vomiting . Thyroid tests (THS, T3, T4) are normal. Zanax, Pretiq etc. have not helped. I need help.